Wildfire, East Slopes of the Central Cascades
- When
- July 11, 6:54 AM PST to July 16, 5:00 PM PST
- Where
- East Slopes of the Central Cascades forecast zone
- Reported by
- Park/Forest Service
The Forrest Fire 30 miles west of Yakima started July 11 and burned 200 acres through July 16.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
The Forrest Fire 30 miles west of Yakima started July 11 and burned 200 acres through July 16.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 11, 1:58 AM PST, 4 hours 56 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PENDLETON OR 258 AM PDT SAT JUL 11 2009 CORRECTED SHORT TERM AND POINT TEMPERATURE FOR RDM .SHORT TERM...TODAY THROUGH SUNDAY NIGHT...THE UPPER LOW SHOULD CONTINUE TO WOBBLE AROUND 43N/129W THROUGH MIDNIGHT TONIGHT THEN START TO SHIFT TOWARDS THE SOUTHWEST OREGON COAST. THIS WILL CONTINUE A SOUTH FLOW ACROSS THE REGION TODAY...ALLOWING FOR FURTHER WARMING AT MOST LOCATIONS. THE ONE EXCEPTION MAY BE CENTRAL OREGON WHERE AFTERNOON CLOUDS AND SEEPAGE OF MARINE AIR MAY LIMIT AFTERNOON TEMPS TO BEING PLUS/MINUS A DEGREE FROM YESTERDAY. STABILITY LOOKS TO BE LIMITED TODAY DESPITE THE HOT TEMPERATURES DUE TO LIMITED MOISTURE BELOW ABOUT 20000 FEET MEAN SEA LEVEL. LOW LEVEL WIND CONVERGENCE ALONG THE CASCADES SHOULD PRODUCE THE LIFT AND INSTABILITY REQUIRED FOR A STRAY AFTERNOON AND EVENING SHOWER OR THUNDERSTORM. ELSEWHERE ONLY EXPECT SOME FLAT...HIGH BASED AFTERNOON CUMULUS CLOUDS...ESPECIALLY OVER THE HIGHER TERRAIN. AS THE UPPER LOW BEGINS TO DRIFT TOWARDS THE COAST EARLY SUNDAY MORNING IT SHOULD BEGIN TO TAP MID LEVEL SUBTROPICAL MOISTURE THAT WILL MOVE INTO CALIFORNIA TODAY. AS A RESULT MAY SEE A FEW SHOWERS DEVELOP OVER PORTIONS OF EAST-CENTRAL OREGON AND ALONG THE CASCADES (MAINLY IN OREGON) OVERNIGHT. THE UPPER LOW SHOULD GRADUALLY OPEN AND SWING ACROSS THE REGION SUNDAY AFTERNOON AND NIGHT. AS THIS SYSTEM LOOKS TO BE TAPPING INTO MORE LOW LEVEL MOISTURE BY THIS TIME FRAME... SHOULD SEE MUCH BETTER CHANCES OF SHOWERS AND THUNDERSTORMS. DYNAMICS ASSOCIATED WITH THIS SYSTEM COULD BE SUFFICIENT TO CAUSE A STRAY STORM TO BECOME STRONG OR EVEN SEVERE. 90 .LONG TERM...MONDAY THROUGH SATURDAY...SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS NORTHEAST OREGON AND SOUTHEAST WASHINGTON ON MONDAY MORNING...TAPERING OFF BY LATE EVENING. A RIDGE OF HIGH PRESSURE WILL THEN BUILD IN FROM THE WEST ON TUESDAY...ALLOWING SKIES TO BECOME MOSTLY CLEAR FOR MUCH DRIER AND WARMER CONDITIONS. THE HIGH IS FORECAST TO SHIFT EASTWARD DURING THE MIDDLE OF THE WEEK...BUT WILL MAINTAIN A STRONG INFLUENCE OVER THE REGION THROUGH FRIDAY. THE RIDGE WILL THEN START TO BREAK DOWN ON SATURDAY...BUT AN APPROACHING PACIFIC LOW SHOULD REMAIN FAR ENOUGH OFFSHORE TO PRECLUDE PRECIPITATION. THE MAIN IMPACT THAT NEXT WEEKENDS WEATHER DISTURBANCE WILL HAVE ON THE AREA WILL BE INCREASING MID AND HIGH CLOUDS. 82 && .AVIATION...12Z TAFS...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. MAINLY CLEAR SKIES THIS MORNING BECOMING SCT-BKN 100-200 THIS AFTERNOON. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG AND JUST EAST OF THE CASCADES IN THE AFTERNOON AND EVENING...IMPACTING KRDM. SURFACE WINDS WILL REMAIN 5-15 KTS. 82 && .PRELIMINARY POINT TEMPS/POPS... PDT 96 62 88 60 / 0 0 20 60 ALW 96 66 90 63 / 0 0 20 60 PSC 98 63 92 62 / 0 0 20 50 YKM 95 59 89 59 / 0 10 20 40 HRI 98 60 90 60 / 0 0 20 50 ELN 97 61 87 61 / 10 10 20 40 RDM 88 50 81 48 / 10 10 30 40 LGD 92 57 88 56 / 10 10 30 60 GCD 93 55 87 52 / 10 20 30 50 DLS 98 65 82 62 / 10 10 30 40 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN SUNDAY : YELLOW MONDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 90/82/82
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
536 AM PDT SAT JUL 11 2009
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-121230-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
536 AM PDT SAT JUL 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, NORTH CENTRAL OREGON,
CENTRAL OREGON
A PACIFIC WEATHER SYSTEM OFFSHORE WILL CONTINUE TO SEND DISTURBANCES
ACROSS THE REGION THROUGH TONIGHT. ISOLATED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON AND EVENING ALONG
AND NEAR THE CREST OF THE CASCADE MOUNTAINS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS SUNDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA
RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA
COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
THUNDERSTORMS MONDAY
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF
THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF
OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS
THE PACIFIC WEATHER SYSTEM WILL MOVE ONSHORE SUNDAY MORNING...THEN
TRAVEL EAST ACROSS THE REGION THROUGH SUNDAY NIGHT. SCATTERED
SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OVER WESTERN SECTIONS TO
THE INTERIOR NORTHWEST BY LATE MORNING. THESE SHOWERS AND STORMS
WILL SPREAD EAST ACROSS THE REGION THROUGH THE AFTERNOON AND
OVERNIGHT. THERE MAY BE ENOUGH ENERGY WITH THIS SYSTEM TO PRODUCE
ISOLATED STRONG OR EVEN SEVERE STORMS SUNDAY AFTERNOON AND EVENING.
SOME SHOWERS AND THUNDERSTORMS MAY LINGER INTO MONDAY ACROSS EASTERN
SECTIONS OF THE AREA. FAIR AND DRY CONDITIONS ARE CURRENTLY EXPECTED
FOR THE PERIOD TUESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2009Every state in 2009This day in weather historyWarnings in Washington, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 184001.